MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGICAL MESH
Catalog Number 1200015
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hernia (2240)
Date of Event 09/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusion can be made.Based on the information provided we are unable to determine to what extent, if any, the phasix st mesh may have caused or contributed to the patient's recurrence.Recurrence is a known inherent risk of hernia repair surgery.Regarding hernia recurrence the warning section of the instructions-for-use states, "to prevent recurrences when repairing hernias, phasix st mesh must be large enough to provide sufficient overlap beyond the margins of the repair/primary closure.Careful attention to mesh fixation placement and spacing will help prevent excessive tension or gap formation between the mesh and fascial tissue.A review of the manufacturing records was performed and found that the lot was manufactured to specification.No action has been taken at this time, however as reported, intervention is required.If additional information is provided, a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study (phasix st clinical study (b)(6)) experienced a hernia recurrence.(b)(6) 2017 - the subject patient underwent laparoscopic repair of a ventral umbilical hernia with implant of the phasix st mesh.Mechanical fixation was used.The phasix st mesh was positioned upon implant so that its edges extend beyond the margins of the defect by at least 5cm.(b)(6) 2018 - the subject patient presented for 18 month follow up.Upon physical exam, a hernia recurrence was noted.The hernia is documented to be within 5cm of the index hernia repair.This recurrence is assessed by the clinician to be mild in severity, possibly related to the study device and possibly related to the index procedure.As reported intervention is required, however a revision date has not been scheduled at this time.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7930137
Report Number1213643-2018-03406
Device Sequence Number1859223
Product Code OWT
UDI-Device Identifier00801741095290
UDI-Public(01)00801741095290
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2019
Device Catalogue Number1200015
Device Lot NumberHUAZ1886
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2018
Initial Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR